MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY
Model Number PMX110
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery, posterior tibial artery and the peroneal artery using a penumbra system aspiration pump max 110 (pump max).During the procedure, the physician discovered the control knob to be loose; however, the procedure was completed using the same pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the regulator knob was loose and unable to turn the vacuum power up or down.During functional analysis, the pump max was able to power on and produced a vacuum pressure of approximately -29.0 inhg.The regulator knob was unable to adjust vacuum pressure.Conclusions: evaluation of the returned pump max confirmed a loose regulator knob.If the regulator knob is over rotated, the hex nut that secures the regulator knob to the device housing may loosen.If the regulator knob is loosened, the regulator knob may not function properly.During functional testing, the pump max was able to power on and produce a vacuum pressure within specification, but the regulator knob was unable to adjust vacuum pressure.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 02 mfr report:3005168196-2019-00900 1.Section d.Box 4.Serial # please note that the following section was inadvertently missed on the follow-up # 01 mfr report:3005168196-2019-00900 and is being updated on this follow-up # 02 mfr report:3005168196-2019-00900 2.Section h.Box 6.Additional results code h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8591112
Report Number3005168196-2019-00900
Device Sequence Number19406450
Product Code NRY
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberF35278-23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/03/2019
01/14/2005
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/28/2019
10/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005